Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 18, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 18, 2014, 2:36 PM MST for 6 counties in Arizona. It took effect at May 19, 2014, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2014, 2:36 PM MST (21:36 UTC)
- In effect from
- May 19, 2014, 10:00 AM MST
- Expired
- May 19, 2014, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4983 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
534 WWUS85 KTWC 182136 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 236 PM MST SUN MAY 18 2014 AZZ151>153-191400- /O.UPG.KTWC.FW.A.0014.140519T1700Z-140520T0200Z/ /O.NEW.KTWC.FW.W.0018.140519T1700Z-140520T0200Z/ /O.CON.KTWC.FW.A.0015.140520T1800Z-140521T0200Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- ARIZONA FIRE WEATHER ZONE 153 NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY- WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC- 236 PM MST SUN MAY 18 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST MONDAY FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER FOR COCHISE...GRAHAM...GREENLEE AND EASTERN SANTA CRUZ COUNTIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER FOR COCHISE...GRAHAM... GREENLEE...SANTA CRUZ...EASTERN PIMA AND EASTERN PINAL COUNTIES... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST MONDAY. THE FIRE WEATHER WATCH MONDAY IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY MORNING THROUGH TUESDAY EVENING. * AFFECTED AREA...THE RED FLAG WARNING MONDAY IS FOR FIRE WEATHER ZONES 152...153 AND PORTIONS OF 151 INCLUDING COCHISE...GRAHAM... GREENLEE AND EASTERN SANTA CRUZ COUNTIES. THE FIRE WEATHER WATCH TUESDAY IS FOR ALL OF FIRE ZONES 151...152 AND 153 INCLUDING COCHISE...GRAHAM...GREENLEE...SANTA CRUZ...EASTERN PIMA AND EASTERN PINAL COUNTIES. * TIMING...THE RED FLAG WARNING IN IN EFFECT FROM 10 AM MONDAY MORNING TO 7 PM MONDAY EVENING. THE FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE STRONGEST WINDS AND LOWEST HUMIDITIES WILL OCCUR BETWEEN 2 AND 5 PM BOTH MONDAY AND TUESDAY. * 20-FOOT WINDS...SOUTHWEST 20 TO 25 MPH WINDS WITH GUSTS TO 40 MPH BOTH DAYS. * RELATIVE HUMIDITY...3 TO 8 PERCENT MONDAY AND 5 TO 10 PERCENT TUESDAY. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
867 WWUS85 KTWC 191125 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 425 AM MST MON MAY 19 2014 AZZ151>153-191930- /O.CON.KTWC.FW.W.0018.140519T1700Z-140520T0200Z/ /O.CON.KTWC.FW.A.0015.140520T1800Z-140521T0200Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- ARIZONA FIRE WEATHER ZONE 153 NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY- WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC- 425 AM MST MON MAY 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY MORNING THROUGH TUESDAY EVENING. * AFFECTED AREA...THE RED FLAG WARNING TODAY IS FOR FIRE WEATHER ZONES 152...153 AND PORTIONS OF 151 INCLUDING COCHISE... GRAHAM...GREENLEE AND EASTERN SANTA CRUZ COUNTIES. THE FIRE WEATHER WATCH TUESDAY IS FOR ALL OF FIRE ZONES 151...152 AND 153 INCLUDING COCHISE...GRAHAM...GREENLEE...SANTA CRUZ...EASTERN PIMA AND EASTERN PINAL COUNTIES. * TIMING...THE RED FLAG WARNING IN IN EFFECT FROM 10 AM THIS MORNING TO 7 PM THIS EVENING. THE FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE STRONGEST WINDS AND LOWEST HUMIDITIES WILL OCCUR BETWEEN 2 AND 5 PM BOTH MONDAY AND TUESDAY. * 20-FOOT WINDS...SOUTHWEST 20 TO 25 MPH WINDS WITH GUSTS TO 40 MPH BOTH DAYS. * RELATIVE HUMIDITY...3 TO 8 PERCENT MONDAY AND 5 TO 10 PERCENT TUESDAY. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
413 WWUS85 KTWC 191748 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1048 AM MST MON MAY 19 2014 AZZ151>153-200200- /O.CON.KTWC.FW.W.0018.000000T0000Z-140520T0200Z/ /O.CON.KTWC.FW.A.0015.140520T1800Z-140521T0200Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- ARIZONA FIRE WEATHER ZONE 153 NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY- WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC- 1048 AM MST MON MAY 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY... AND HIGH TO VERY HIGH FIRE DANGER FOR COCHISE...GRAHAM... GREENLEE AND EASTERN SANTA CRUZ COUNTIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER FOR COCHISE...GRAHAM... GREENLEE...SANTA CRUZ...EASTERN PIMA AND EASTERN PINAL COUNTIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY MORNING THROUGH TUESDAY EVENING. * AFFECTED AREA...THE RED FLAG WARNING TODAY IS FOR FIRE WEATHER ZONES 152...153 AND PORTIONS OF 151 INCLUDING COCHISE... GRAHAM...GREENLEE AND EASTERN SANTA CRUZ COUNTIES. THE FIRE WEATHER WATCH TUESDAY IS FOR ALL OF FIRE ZONES 151...152 AND 153 INCLUDING COCHISE...GRAHAM... GREENLEE...SANTA CRUZ... EASTERN PIMA AND EASTERN PINAL COUNTIES. * TIMING...THE RED FLAG WARNING IS IN EFFECT UNTIL 7 PM THIS EVENING. THE FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE STRONGEST WINDS AND LOWEST HUMIDITIES WILL OCCUR BETWEEN 2 AND 5 PM BOTH TODAY AND TUESDAY. * 20-FOOT WINDS...SOUTHWEST 20 TO 25 MPH WINDS WITH GUSTS TO 40 MPH BOTH TODAY AND TUESDAY. * RELATIVE HUMIDITY...3 TO 8 PERCENT TODAY AND 5 TO 10 PERCENT TUESDAY. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
149 WWUS85 KTWC 192051 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 151 PM MST MON MAY 19 2014 AZZ151>153-201400- /O.UPG.KTWC.FW.A.0015.140520T1800Z-140521T0200Z/ /O.NEW.KTWC.FW.W.0019.140520T1800Z-140521T0200Z/ /O.CON.KTWC.FW.W.0018.000000T0000Z-140520T0200Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- ARIZONA FIRE WEATHER ZONE 153 NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY- WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC- 151 PM MST MON MAY 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY... AND HIGH TO VERY HIGH FIRE DANGER FOR COCHISE...GRAHAM... GREENLEE AND EASTERN SANTA CRUZ COUNTIES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER FOR COCHISE...GRAHAM...GREENLEE...SANTA CRUZ... EASTERN PIMA AND EASTERN PINAL COUNTIES... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * AFFECTED AREA...THE RED FLAG WARNING TODAY IS FOR FIRE WEATHER ZONES 152...153 AND PORTIONS OF 151 INCLUDING COCHISE... GRAHAM...GREENLEE AND EASTERN SANTA CRUZ COUNTIES. THE RED FLAG WARNING TUESDAY IS FOR ALL OF FIRE ZONES 151...152 AND 153 INCLUDING COCHISE...GRAHAM... GREENLEE...SANTA CRUZ...EASTERN PIMA AND EASTERN PINAL COUNTIES. * TIMING...THE RED FLAG WARNING IS IN EFFECT UNTIL 7 PM THIS EVENING. THE RED FLAG WARNING FOR TUESDAY IS FROM 11 AM TO 7 PM MST. THE STRONGEST WINDS AND LOWEST HUMIDITIES WILL OCCUR BETWEEN 2 AND 5 PM BOTH TODAY AND TUESDAY. * 20-FOOT WINDS...SOUTHWEST 20 TO 25 MPH WINDS WITH GUSTS TO 40 MPH BOTH TODAY AND TUESDAY. * RELATIVE HUMIDITY...3 TO 8 PERCENT TODAY AND 5 TO 10 PERCENT TUESDAY. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
651 WWUS85 KTWC 200223 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 723 PM MST MON MAY 19 2014 AZZ151>153-201400- /O.EXP.KTWC.FW.W.0018.000000T0000Z-140520T0200Z/ /O.CON.KTWC.FW.W.0019.140520T1800Z-140521T0200Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- ARIZONA FIRE WEATHER ZONE 153 NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY- WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC- 723 PM MST MON MAY 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY... AND HIGH TO VERY HIGH FIRE DANGER FOR COCHISE...GRAHAM... GREENLEE...SANTA CRUZ...EASTERN PIMA AND EASTERN PINAL COUNTIES... ...RED FLAG WARNING HAS EXPIRED THIS EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY. * AFFECTED AREA...THE RED FLAG WARNING TUESDAY IS FOR ALL OF FIRE ZONES 151...152 AND 153 INCLUDING COCHISE...GRAHAM... GREENLEE...SANTA CRUZ...EASTERN PIMA AND EASTERN PINAL COUNTIES. * TIMING...THE RED FLAG WARNING IS FROM 11 AM TO 7 PM MST. THE STRONGEST WINDS AND LOWEST HUMIDITIES WILL OCCUR BETWEEN 2 AND 5 PM. * 20-FOOT WINDS...SOUTHWEST 20 TO 25 MPH WINDS WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...4 TO 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 18, 2:30 PM MST, 6 minutes earlier.
Area forecast discussion, May 18, 2:30 PM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST SUN MAY 18 2014
.SYNOPSIS...A STORM SYSTEM PUSHING INTO THE REGION EARLY THIS WEEK
WILL BRING ANOTHER ROUND OF GUSTY WINDS AND A COOLING TREND TO
SOUTHEAST ARIZONA.
&&
.DISCUSSION...BROKEN PATCHES OF CIRRUS LEVEL MOISTURE...OTHERWISE
QUITE DRY WITH PRECIPITABLE WATER UNDER 1/5 OF AN INCH AND SURFACE
DEWPTS CRATERING FROM SINGLE DIGITS TO NEGATIVE VALUES.
MODEST ENHANCEMENT TO WINDS APPROACHING BREEZY LEVELS IN SOME SPOTS
THIS AFTERNOON. LOW NEAR THE PACIFIC NORTHWEST COAST WITH TROUGH
DIGGING INTO THE REGION THIS AFTERNOON. A SLOW DIGGING SYSTEM WITH
LIMITED REINFORCING ENERGY AND LESS HIGHER LATITUDE SUPPORT AS IT
DIGS TOWARD SOUTHERN NEVADA AND SOUTHERN CALIFORNIA OVER THE NEXT 60
HOURS...RESPONDING MORE TO UPSTREAM AND DOWNSTREAM INFLUENCES. AS
THIS HAPPENS...SOUTHWESTERLY GRADIENT WILL INCREASE MONDAY AND
ESPECIALLY TUESDAY. BREEZY TO LOCALLY WINDY IN SPOTS...BUT BELOW
ADVISORY LEVELS. FIRE WEATHER CONCERNS AS OUTLINED BELOW WITH
ISOLATED BLOWING DUST ISSUES POSSIBLE AS WELL.
FILLING LOW IN A POSITION TO TAP INTO A MODEST BUT IMPORTANT
MOISTURE INCREASE LATER THIS WEEK. MOUNTAIN BUILDUPS POSSIBLE BY
THURSDAY OR FRIDAY AFTERNOON FOLLOWED BY ISOLATED THUNDERSTORM
COVERAGE NEXT WEEKEND.
&&
.AVIATION...VALID THRU 19/21Z. VFR CONDITIONS TO PERSIST WITH
SCT-BKN HIGH CIRRUS CLOUDS ACROSS SOUTHERN ARIZONA THRU THE FCST
PERIOD. WLY/SWLY WINDS 15-25 KTS WITH HIGHER GUSTS THIS
AFTERNOON...ESPECIALLY EAST OF KTUS...DECREASING TO LESS THAN 10 KTS
OVERNIGHT. STRONGER SOUTHWEST WINDS EXPECTED MONDAY AFTER 19/18Z.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...HEADING INTO THE WORK WEEK...A TROUGH OVER THE
WESTERN STATES WILL BRING GUSTY SOUTHWEST WINDS MONDAY AND
TUESDAY...POSSIBLY LINGERING INTO WEDNESDAY. WITH THE SINGLE DIGIT
HUMIDITY LEVELS EXPECTED EACH AFTERNOON...CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED MONDAY AND TUESDAY WITH A RED FLAG WARNING
MONDAY PRIMARILY EAST OF TUCSON...AND FIRE WEATHER WATCH TUESDAY FOR
MOST OF THE AREA. THE OTHER CONCERN IS THAT WINDS OVERNIGHT MAY
REMAIN GUSTY MONDAY THROUGH WEDNESDAY...ESPECIALLY IN THE MOUNTAINS
OR EXPOSED PEAKS...WHERE STRONG WINDS MAY EXIST MAINLY ABOVE 5000
FEET.
WINDS WILL SUBSIDE SOMEWHAT LATER THIS WEEK TO MORE TYPICAL RANGES
FOR LATE MAY WITH JUST SOME AFTERNOON BREEZES AS AN UPPER LEVEL LOW
MOVES INTO ARIZONA BY FRIDAY. THIS SYSTEM MAY DRAW IN SOME MOISTURE
FROM THE SOUTH WITH ISOLATED THUNDERSTORMS POSSIBLE AFTER THURSDAY
OR FRIDAY.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR AZZ151>153.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
EVENING FOR AZZ151>153.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
MEYER/RASMUSSENNearby
Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.